Zero-equivalence in function-fields defined by algebraic differential-equations

Shackell, John (1993) Zero-equivalence in function-fields defined by algebraic differential-equations. Transactions of the American Mathematical Society, 336 (1). pp. 151-171. ISSN 0002-9947. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.2307/2154342

Abstract

We consider function fields obtained as towers over the field of rational functions, each extension being by a solution of an algebraic differential equation. On the assumption that an oracle exists for the constants, we present two algorithms for determining whether a given expression is functionally equivalent to zero in such a field. The first, which uses Grobner bases, has the advantage of theoretical simplicity, but is liable to involve unnecessary computations. The second method is designed with a view to eliminating these.

Item Type: Article
Uncontrolled keywords: zero equivalence; functional equivalence; symbolic computation; computer algebra
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: O.O. Odanye
Date Deposited: 24 Jul 2009 19:12
Last Modified: 06 Jun 2014 14:01
Resource URI: https://kar.kent.ac.uk/id/eprint/20672 (The current URI for this page, for reference purposes)
  • Depositors only (login required):